MAUDE Adverse Event Report: CARTIVA, INC CARTIVA IMPLANT 8MM; PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT

CARTIVA, INC CARTIVA IMPLANT 8MM; PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT
Catalog Number CAR-08-US
Medical Device Problem Code Implant subsidence (4078)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577); Joint Impingement (4834)
Date of Event 06/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Claimant, through counsel, alleges implantation of a cartiva device in the right great toe.Alleged symptoms include persistent pain, discomfort, swelling, and imaging reportedly showed implant recession with resulting bone-on-bone contact in the toe joint.
 
Additional Manufacturer Narrative
The information in this report was provided by stryker legal affairs department.No additional information is available currently due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Additional Manufacturer Narrative
The reported event was not confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CARTIVA IMPLANT 8MM
Common Device Name
PROSTHESIS, METATARSOPHALANGEAL JOINT CARTILAGE REPLACEMENT IMPLANT
Manufacturer (Section D)
CARTIVA, INC
6120 windward parkway
suite 220
alpharetta GA 30005
Manufacturer (Section G)
CARTIVA, INC
6120 windward parkway
suite 220
alpharetta GA 30005
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22417679
Report Number3009351194-2025-00194
Device Sequence Number7137967
Product Code PNW
UDI-Device Identifier00852897002021
UDI-Public(01)00852897002021(10)F051117002(17)20190531
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P150017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2019
Device Catalogue NumberCAR-08-US
Device Lot NumberF051117002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale